MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM UNIVERSAL DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM UNIVERSAL DRILL GUIDE
Model Number 323.36
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: complaint summary: it was reported that on an unknown date, the patient underwent removal of the unknown screw as the unknown screw backed out as confirmed on x-rays taken on an unknown date.Initially, the patient was implanted with an expert adolescent nail on an unknown date.The surgeon removed the unknown screw and left the remaining implants in place.The instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image provided shows the one of the drill guides separated.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 323.360, lot: 1053, manufacturing site: (b)(4), release to warehouse date: (b)(4) 1996.Due to the age of more than 10 years of this device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure (b)(4) is for complaints for which a non-manufacturing related probable cause has been identified no mre review required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the universal drill guide broke into two pieces during a surgical procedure.The broken pieces were removed without additional intervention.The procedure was successfully completed with a backup device.There was no surgical delay.The patient outcome is unknown.This report is for one (1) 3.5mm universal drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D10, h3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Service and repair evaluation: the customer reported the universal drill guide fell apart during a surgical procedure.The repair technician reported the fix component is broken.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Visual inspection: the 3.5mm universal drill guide (part # 323.36 / lot # 1053) was received at us cq.The drill side of the drill guide was completely broken off the main body of the device.Based on the fracture site, the weld that mated the two pieces failed.Dimensional inspection: dimensional inspection could not be performed due to post-manufacturing damage document/specification review: drawing(s) reviewed: since the exact date of manufacture as conclusion: the overall complaint was confirmed for the received 3.5mm universal drill guide.Although no definitive root-cause can be determined its possible the device encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part: 323.360, lot: 1053, manufacturing site: hägendorf, release to warehouse date: 26.March 1996.Due to the age of more than 10 years of this device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure is for complaints for which a non-manufacturing related probable cause has been identified no mre review required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10540865
Report Number2939274-2020-04145
Device Sequence Number14243328
Product Code FZX
UDI-Device Identifier10886982190826
UDI-Public(01)10886982190826
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number323.36
Device Catalogue Number323.36
Device Lot Number1053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/04/2020
09/29/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date09/28/2020
10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1